I have been taking Synthoid for 8 months since having my thyroid removed and have been having stomach pain and diarrhea for several weeks. My TSH level is 2.5 so endocrinologist says my dosage of Synthroid is fine and I should see my regular doctor. I really think it is related to the Synthroid. Is there something else I could switch to that wouldn't cause these symptoms? What would decreasing the dosage do to me? Maybe see a new endocrinologist?
3 Aug 2010
Stomach pain and diarrhea are reported side-effects of Synthroid .
Decreasing the dosage is not a good idea as you may develop symptoms of hypothyroidism. See http://www.drugs.com/enc/hypothyroidism.html
Talk to you regular doctor or pharmacist. A bulk forming laxative taken regularly could help significantly eg. Metamucil
15 Jul 2011
I am in the same boat as you. I had my RAI done in Feb2011, 2 months after that I was tried on different levels of Synthroid from 25mg to 100mg over the last 4 months. I still have stomach pain and diarrhea. How are you feeling now? Is there any remedy for this problem?
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Synthroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Are there any supplaments besides b 12. That can help me? Heard of something like a caffeen pill but prescribed and non addicting or carsenagen.
2 answers • 28 Jul 2010
Hypothyroidism - After Thyroid Removal - had my thyroid removed over 5 yrs ago due to graves disease. have been on all dosages of synthroid from ...
6 answers • 18 Feb 2011
... synthroid a year before that. Had some adjusting and they put me on cytomel. I gained 10 lbs in a very short time. Has anyone else experienced ...
1 answer • 21 Oct 2011
... upcoming thyroid scan. Is this wise?
2 answers • 8 Feb 2013
I do not trust TSH tests and want to TRY Armour after complete thyroid removal 20 years ago. After thyroid removal, my surgeon put me on Synthroid ...
2 answers • 31 May 2013